Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 238, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2022, 2:14 PM PDT for Clark County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2022, 2:14 PM PDT (21:14 UTC)
- Expired
- Aug 25, 2022, 5:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 105 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WGUS55 KVEF 252114
FFWVEF
NVC003-023-260015-
/O.NEW.KVEF.FF.W.0238.220825T2114Z-220826T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
214 PM PDT Thu Aug 25 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern Nye County in south central Nevada...
Western Clark County in southern Nevada...
* Until 515 PM PDT.
* At 214 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain has fallen over the higher terrain of the Spring Mountains.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pahrump, Wheeler Wash, and Trout Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3610 11590 3618 11604 3643 11608 3648 11600
3635 11581 3616 11562 3610 11568 3603 11576
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
001
WGUS75 KVEF 252211
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
311 PM PDT Thu Aug 25 2022
NVC003-023-260015-
/O.CON.KVEF.FF.W.0238.000000T0000Z-220826T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Nye NV-
311 PM PDT Thu Aug 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM PDT THIS
AFTERNOON FOR SOUTHEASTERN NYE AND WESTERN CLARK COUNTIES...
At 311 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area have decreased. However, Between 1.75
and 2.25 inches of rain has fallen and runoff from the earlier
storms is continuing. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pahrump, Wheeler Wash, and Trout Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3610 11590 3618 11604 3643 11608 3648 11600
3635 11581 3616 11562 3610 11568 3603 11576
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz757
WGUS75 KVEF 260011
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
511 PM PDT Thu Aug 25 2022
NVC003-023-260021-
/O.EXP.KVEF.FF.W.0238.000000T0000Z-220826T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-Nye NV-
511 PM PDT Thu Aug 25 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM PDT THIS AFTERNOON FOR
SOUTHEASTERN NYE AND WESTERN CLARK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3610 11590 3618 11604 3643 11608 3648 11600
3635 11581 3616 11562 3610 11568 3603 11576
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:30 PM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 25, 12:30 PM PDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1230 PM PDT Thu Aug 25 2022 .SYNOPSIS...Scattered thunderstorms expected across the region again today with locally heavy rainfall and gusty winds. Thunderstorm chances will begin to decrease Friday and over the weekend with dry weather expected areawide by next week. Temperatures will hover near seasonal normals through the weekend before rising above normal next week. && .SHORT TERM...through Friday night. Starting to see convection materialize across the higher terrain of Clark, Nye, and Inyo counties late this morning with additional thunderstorm development likely to pick up in adjacent high terrain areas shortly. With a very sunny start to the day across our western zones, mixed layer CAPE of 500-1000 j/kg has already begun to build and anticipate the strongest convection of the day to be focused across these areas. Further east, morning cloud cover has delayed the destabilization process somewhat but thunderstorm activity will likely increase across Lincoln and Mohave counties by mid afternoon. As mentioned in the previous forecast update, with a mid level low spinning over southern Nevada this morning while gradually lifting into Utah, the flow around it will shift northwesterly this evening. This wind direction may allow for a broken band of showers and thunderstorms to creep into far southern Nevada this evening, with some light showers or thunderstorms possible around Las Vegas after dark. Tomorrow, the flow pattern will become more westerly with drier air infiltrating the region from west to east. Nonetheless, there may be just enough lingering moisture for some isolated thunderstorm activity across Clark, Lincoln and Mohave counties. Aside from thunderstorm activity, temperatures will remain near or slightly below normal thanks to the lingering moisture content in the region. .LONG TERM...Saturday through Thursday. A break in the busy monsoon pattern looks to be on the horizon over the weekend and into next week as an increasing westerly flow develops across the Mojave Desert. This is in response to increased PacNW and Great Basin troughing which works to suppress our monsoon high further to our south. Meanwhile, with conditions drying out, temperatures will climb back to above normal territory. && .AVIATION...For Harry Reid...Winds will favor diurnal trends through the TAF period. There is a chance of thunderstorm development over the Spring Mountains this afternoon, that could result in gusty, erratic winds generally from the west, with best chances between 21 and 01Z. Additionally, there is an indication that light thundershowers return to the Las Vegas Valley from the northeast around midnight, but confidence at this time is not high enough to warrant including it in the prevailing TAF. That said, a light wind shift between 020 and 040 is likely during this time. SCT- BKN aoa 10 kft through the TAF period. For the rest of southern Nevada, northwestern Arizona, and southeastern California...Winds will favor diurnal trends through the TAF period. There is a chance of thunderstorm development over the Spring Mountains this afternoon, that, for the Las Vegas Valley TAF sites, could result in gusty, erratic winds generally from the west, with best chances between 21 and 01Z. Additionally, there is an indication that light thundershowers return to the Las Vegas Valley from the northeast around midnight, pushing into the Colorado River Valley between 09 and 10Z, but confidence at this time is not high enough to warrant including it in the prevailing TAF. That said, a light wind shift between 020 and 040 is likely during these time. SCT-BKN aoa 10 kft through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 25, 10:27 AM PDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1027 AM PDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 23 E WONDER VALLEY 34.11N 115.49W
08/24/2022 SAN BERNARDINO CA UNKNOWN
DIGITAL MEDIA REPORTED STATE ROUTE 62 CLOSED
FROM STATE ROUTE 177 TO IRONAGE ROAD AT 2315
DUE TO FLOODING. TIME OF FLASH FLOODING
ESTIMATED BY RADAR.
&&
VARIANLocal storm report, Aug 25, 10:28 AM PDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1028 AM PDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 15 SSW MT. CHARLESTON 36.07N 115.77W
08/24/2022 CLARK NV DEPT OF HIGHWAYS
NEVADA DEPARTMENT OF TRANSPORTATION REPORTED
FLOODING ON STATE ROUTE 160 IN BOTH
DIRECTIONS.
0249 PM FLASH FLOOD 4 E MOUNTAIN PASS 35.46N 115.47W
08/24/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED THEY WERE REQUESTING CLOSURE OF
INTERSTATE 15 DUE TO FLOODING AT MOUNTAIN
PASS BETWEEN NIPTON ROAD AND BAILEY ROAD.
0328 PM FLASH FLOOD 8 NE MOUNTAIN PASS 35.54N 115.42W
08/24/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED FLOODING HAD STOPPED TRAFFIC ON
SOUTHBOUND INTERSTATE 15 AT YATES WELL ROAD.
OFFRAMP AND ONRAMP WERE ALSO FLOODED.
0345 PM TSTM WND GST 3 NNE NEWBERRY SPRINGS 34.87N 116.66W
08/24/2022 M58 MPH SAN BERNARDINO CA MESONET
SITE AT NEWBERRY SPRINGS ELEMENTARY SCHOOL
GUSTED TO 58 MPH AT 345PM. DATA COURTESY OF
EARTH NETWORKS. CHP ALSO REPORTED TELEPHONE
POLE LEANING WITH TWO TRANSFORMERS BLOWN UP.
0500 PM FLASH FLOOD 23 E WONDER VALLEY 34.11N 115.49W
08/24/2022 SAN BERNARDINO CA UNKNOWN
DIGITAL MEDIA REPORTED STATE ROUTE 62 CLOSED
FROM STATE ROUTE 177 TO IRONAGE ROAD AT 2315
DUE TO FLOODING. TIME OF FLASH FLOODING
ESTIMATED BY RADAR.
0616 PM FLASH FLOOD 6 NW TWENTYNINE PALMS 34.20N 116.12W
08/24/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORT OF HEAVY RAIN AND ROADWAY
FLOODING JUST NORTHWEST OF TWENTYNINE PALMS.
0822 PM FLASH FLOOD 4 WNW RICE 34.10N 114.91W
08/24/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORT OF ROADWAY FLOODING ON STATE
ROUTE 62 WITH VEHICLE STUCK.
0925 PM FLASH FLOOD 22 S NEEDLES 34.52N 114.65W
08/24/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORT OF ROADWAY FLOODING ON US-95 NEAR
MILE MARKER 35.
1110 PM FLASH FLOOD 7 NW VIDAL JUNCTION 34.28N 114.65W
08/24/2022 SAN BERNARDINO CA PUBLIC
VIDEO SHOWS WATER RUNNING OVER US-95,
APPROXIMATELY 40 MILES SOUTH OF NEEDLES, CA.
1139 PM FLASH FLOOD 5 WNW RICE 34.11N 114.94W
08/24/2022 SAN BERNARDINO CA DEPT OF HIGHWAYS
CALTRANS DISTRICT 8 REPORTS THAT STATE ROUTE
62 IS CLOSED FROM STATE ROUTE 117 TO US
HIGHWAY 95 DUE TO FLOODING.
0103 AM FLASH FLOOD VIDAL JUNCTION 34.19N 114.57W
08/25/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY REPORTS THAT 10 TO 15
VEHICLES ARE STUCK BETWEEN TWO BODIES OF
WATER NEAR STATE ROUTE 62 AND US HIGHWAY 95.
0110 AM FLASH FLOOD 7 NW VIDAL JUNCTION 34.28N 114.65W
08/25/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS MULTIPLE
VEHICLES STUCK IN THE AREA DUE TO FLOODING
WITH AT LEAST ONE VEHICLE STUCK IN THE
FLOODWATERS.
0545 PM DUST STORM 5 E NEW KINGMAN-BUTLER 35.26N 113.93W
08/24/2022 MOHAVE AZ MESONET
KINGMAN AIRPORT REPORTED 1/4 VISIBILITY AT
545PM WITH A 55 MPH WIND GUST.
0600 PM FLASH FLOOD 3 SW VALENTINE 35.36N 113.69W
08/24/2022 MOHAVE AZ COUNTY OFFICIAL
HACKBERRY ROAD IS CLOSED FROM US 66 TO MAIN
STREET DUE TO FLOODING.
1000 PM FLASH FLOOD 7 ESE TOPOCK 34.73N 114.37W
08/24/2022 MOHAVE AZ DEPT OF HIGHWAYS
ARIZONA DEPARTMENT OF TRANSPORTATION REPORTS
THAT INTERSTATE 40 EASTBOUND IS CLOSED FROM
MILEPOST 6 TO STATE ROUTE 95 DUE TO A MUD
SLIDE. TIME OF MUDSLIDE ESTIMATED BY RADAR.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:59 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.